MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Adverse event description: a burn measuring approximately 1 in x 0.5 in, characterized as a deep dermal-to-full-thickness injury, was observed on the left lower abdomen following treatment.The wound subsequently became infected and required treatment with both oral and topical antibiotics.The wound is located on the left lower abdomen in an area with striae and curved tissue contours.The lesion appears linear in shape and measures approximately 1 in x 0.5 in.According to the device operator, the burn occurred under the edge of the handpiece electrode.Procedure and treatment information: the device operator reported placing three handpieces on a single decal during treatment.However, the instructions for use (ifu) specify a maximum of two handpieces per decal.The patient's bmi was not documented in the treatment record.Patient eligibility for treatment, as well as handpiece spacing parameters, are determined based on bmi.Technique and patient selection considerations: the ifu specifies treatment only for canadian patients with bmi >= 20 and <= 30 and limits placement to no more than two handpieces per decal.The ifu also instructs operators not to place decals over scars or stretch marks that alter skin texture, as such conditions may interfere with proper decal contact and increase the risk of burns.The treatment site was reported to include striae and uneven skin contours.The burn reportedly occurred directly beneath a handpiece edge.Device evaluation: the trusculpt system was evaluated by cutera field service on 24 february 2026.No device malfunctions, error codes, or performance issues were reported during the procedure.The field service engineer determined that the trusculpt system met performance specifications.Possible contributory factors: based on the information available, the manufacturer's assessment indicates potential use-related contributory factors.The device operator reported placement of three handpieces on a single decal, exceeding the ifu limit of two handpieces per decal, which may result in excessive energy delivery or altered heat distribution.The patient's bmi was not documented, although bmi determines treatment eligibility in canada (ifu: bmi >= 20 and <= 30) and required handpiece spacing.As a result, compliance with patient selection and handpiece placement criteria cannot be confirmed.Review of patient photographs provided to the manufacturer suggests a body habitus consistent with a higher bmi; however, this observation cannot be verified without recorded measurements.Additionally, the treatment site reportedly included striae and uneven skin contours.The ifu instructs operators not to place decals over scars or stretch marks that alter skin texture, as this may impair decal contact and increase burn risk.The burn location relative to handpiece placement was reported to have occurred at the edge of the handpiece.At this time, no device malfunction or performance failure has been identified.
 
Additional Manufacturer Narrative
The trusculpt instructions for use (ifu) were reviewed with the clinic.In addition, a complimentary clinical training session was provided to review and reinforce proper use of the trusculpt system in accordance with the ifu.The trusculpt system was also evaluated by cutera field service and was found to meet performance requirements.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key24586120
Report Number2954354-2026-00001
Device Sequence Number15823990
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711210924
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient EthnicityNon Hispanic